An overdose from opiates, such as herion or Oxycodone generally happens over the course of 1-3 hours. During this time, the drug suppress the urge to breathe, therefore the breathing and heartbeat of the victim eventually stops.
When someone you love is abusing opioids you might feel powerless. And if the person refuses to get help, you might be anxious that this person might die of an overdose. However, with the necessary training, you can be prepared to save a loved one from an overdose.
Horizon has recently introduced an Opiate Prevention Kit and Training to help give opiate users a small safety net while simultaneously empowering family and friends to help in any given situation.
Where can I get the kit?
You must first complete the necessary training. Participants in our training program will be provided with an Opiate Prevention Kit. The kit contains gloves, alcohol wipes, a face shield for rescue breathing, a prescription for naloxone (Narcan) and two syringes, a certification form, and a basic information sheet.
Can I really save someone’s life?
Yes! Narcan or Naloxone is a drug used to counter the effects of opiate overdose, for example heroin or morphine. Naloxone is specifically used to counteract life-threatening depression of the central nervous system and respiratory system.
In the training we will review the signs of an overdose, the steps you should take if an emergency occurs, injection techniques, information regarding the Good Samaritan law, and more about addiction and emergent situations.
Once you’ve been through our training and have our kit, it’s important to always carry your prevention kit with you.
For more information about our training schedule, call 716.831.1800. We also hope to post a schedule soon online, so check our blog in a few weeks for details.